An analysis of the pile-up of infinite periodic walls of edge dislocations

Article

Geus, de, T.W.J., Peerlings, R.H.J. & Hirschberger, C.B. (2013). An analysis of the pile-up of infinite periodic walls of edge dislocations. Mechanics Research Communications, 54, 7-13. In Scopus Cited 5 times.

Read more: DOI     

Abstract

 

We analyse the equilibrium pile-up configurations of infinite periodic walls of edge dislocations which are forced against an impenetrable obstacle by a constant applied shear stress. Numerically generated density distributions exhibit two distinct regions, for each of which we provide an interpretation and an analytical prediction. Near the obstacle, the influence of neighbouring slip planes may be neglected and the classical solution for a single slip plane applies. At a larger distance a linear decay is obtained. The characteristic length scales of the two parts of the pile-up are shown to depend differently on the parameters of the problem.